Alert archive / Pennsylvania / River Flood Warnings in 2017
River Flood Warning 4, NWS State College, PA
NWS State College, PA issued this river flood warning at Apr 7, 2017, 9:04 PM EDT for Dauphin County, Pennsylvania. It took effect at Apr 8, 2017, 7:00 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2017, 9:04 PM EDT (01:04 UTC)
- In effect from
- Apr 8, 2017, 7:00 AM EDT
- Expired
- Apr 8, 2017, 9:04 PM EDT
- In force
- 14 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dauphin County, PA
The radar
The State College radar (KCCX), 134 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek at Middletown (MTLP1). The gauge peaked at 10.44 ft at Apr 8, 2017, 4:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
667
WGUS41 KCTP 080104
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
904 PM EDT FRI APR 7 2017
...The National Weather Service in State College, PA has issued a
flood warning for the following rivers in Pennsylvania...
Swatara Creek Above Middletown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued as conditions warrant.
&&
PAC043-081304-
/O.NEW.KCTP.FL.W.0004.170408T1100Z-000000T0000Z/
/MTLP1.1.ER.170408T1100Z.170408T1100Z.000000T0000Z.UU/
904 PM EDT FRI APR 7 2017
The National Weather Service in State College, PA has issued a
* Flood Warning for
The Swatara Creek Above Middletown
* from Saturday morning until further notice...or until the warning
is canceled.
* At 8 PM Friday the stage was...10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise to near flood stage tomorrow morning.
* The river is forecast to rise above flood stage by tomorrow morning
and crest slightly above flood stage by tomorrow evening.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$2 follow-up statements
763
WGUS81 KCTP 080638
FLSCTP
Flood Statement
National Weather Service State College PA
238 AM EDT SAT APR 8 2017
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Swatara Creek Near Hershey
...The Flood Warning continues for the following rivers in
Pennsylvania...
Swatara Creek Above Middletown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
An update to this product will be issued late this morning.
&&
PAC043-081838-
/O.CON.KCTP.FL.W.0004.170408T1100Z-000000T0000Z/
/MTLP1.1.ER.170408T1100Z.170408T1100Z.000000T0000Z.UU/
238 AM EDT SAT APR 8 2017
The Flood Warning continues for
The Swatara Creek Above Middletown.
* from this morning until further notice...Or until the warning is
cancelled.
* At 2 AM Saturday the stage was 10.4 feet and rising.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this morning and
crest slightly above flood stage this evening.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$
PAC043-075-080708-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-170408T1018Z/
/HERP1.1.ER.170407T1136Z.170408T0000Z.170408T0542Z.NO/
238 AM EDT SAT APR 8 2017
The Flood Warning is cancelled for
The Swatara Creek Near Hershey.
* At 2 AM Saturday the stage was 6.9 feet and falling.
* The river fell below flood stage at 2 AM Saturday.
* Flood stage is 7.0 feet.
* The river will continue falling to 3.4 feet by Monday morning.
* At 7.0 feet...The right, or north bank begins to overflow. Several
roadways upstream of the gage are affected by high water.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$753
WGUS81 KCTP 081334
FLSCTP
Flood Statement
National Weather Service State College PA
934 AM EDT SAT APR 8 2017
...The Flood Warning is cancelled for the following rivers in
Pennsylvania...
Swatara Creek Above Middletown
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Never drive cars through flooded areas!! The water
may be too deep to allow safe passage. Most deaths that occur during
flooding are related to vehicles trying to cross flooded roadways.
&&
PAC043-081404-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-170408T1334Z/
/MTLP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
934 AM EDT SAT APR 8 2017
The Flood Warning is cancelled for
The Swatara Creek Above Middletown.
* At 9 AM Saturday the stage was 10.0 feet and falling.
* Flood stage is 11.0 feet.
* The river crested below flood stage at 10.5 feet...And will
continue falling to 8.9 feet by Monday morning.
&&
LAT...LON 4026 7676 4024 7668 4019 7669 4016 7672
4018 7675
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Apr 7, 8:40 PM EDT, 24 minutes earlier.
Area forecast discussion, Apr 7, 8:40 PM EDT, 24 minutes before
Area Forecast Discussion National Weather Service State College PA 840 PM EDT Fri Apr 7 2017 .SYNOPSIS... An upper level trough will gradually lose its grip on the area on Saturday...giving way to a building ridge over the east coast Sunday into early next week. A cold front will likely push southeast across the area Tuesday night or Wednesday. && .NEAR TERM /UNTIL 7 AM SATURDAY MORNING/... Flurries are all that is left and even those are almost gone. Only leaving a mention for the next couple of hours. Clearing starting on time in the NW, but may be a little slower in the E. Prev... Falling inversion heights are putting a damper on the rain and snow shower activity as 5h trof axis swings across central PA into the eastern third of PA at mid afternoon. These will wind down to just isolated activity this evening before ending...and building high pressure brings clearing skies later tonight. Rather robust boundary layer wind field will allow gusts of 35 to 45 mph from late afternoon through mid evening...just below wind advisory criteria...over the Laurel Highlands and South Central Mountains. It will be gusty elsewhere with 25 to 35+ mph gusts. Not expecting temps to fall too far tonight, as winds remain up and temps begin moderating aloft. Mins will range from the upper 20s northwest to the lower ot mid 30s southeast. && .SHORT TERM /7 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... High pressure will bring a bright and chilly day to central PA on Saturday...as surface ridge builds into PA throughout the day. By 00z Sun...1020 mb sfc high will be located over the panhandle of WV. The sunshine and lighter winds will make it feel much warmer than today, but model 8h temps still only supportive of max temps in the upper 40s to mid 50s. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Building upper ridge will dominate the eastern third of the country for the first part of the period. Significant warming trend begins Sunday and continues through early next week, driven by persistent SW return flow ahead of frontal system shifting east from the Central U.S. into Great Lakes/OH Valley. Trends in the latest models are for a cold front passage late Tuesday or Wednesday (some timing differences among med range guidance) accompanied by a risk of rain showers and possible thunderstorms. Max/Min temperature anomalies are 15-20F above normal Mon-Tue. The second half of next week should feature cooler temperatures and mainly dry conditions in the wake of the aforementioned frontal system. Early indications point toward another warming trend into Easter Weekend. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... MVFR cigs persist across the western and central TAF sites. These cigs will slowly lift as the evening continues. A high pressure ridge builds in tonight into tomorrow but breezy conditions will continue through most of the overnight period. A few sites, BFD and IPT especially could decouple overnight into early morning. However once temperatures warm back up winds will increase, between 13Z to 15Z. Gusty winds will continue tomorrow, though VFC conditions will dominate. Outlook... Sat-Mon...No sig wx expected. Tue...Chance showers/tstms. MVFR cigs poss west. && .HYDROLOGY... Minor flooding occurring along portions of Swatara Creek. Harper Tavern has crested and falling and Hershey is near crest currently. Most other area waterways will remain within their banks. While the threat for widespread flooding is very low, the water in the Upper Main Stem Susq will take another 2-3 days to flow down the channel taking most crests into the weekend. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...DeVoir NEAR TERM...Dangelo/DeVoir SHORT TERM...DeVoir LONG TERM...Fitzgerald/Gartner AVIATION...DeVoir/Ceru HYDROLOGY...
Hazardous weather outlook, Apr 7, 1:38 PM EDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service State College PA 138 PM EDT Fri Apr 7 2017 PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053- 056>059-063>066-081745- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Mifflin-Juniata-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill- Lebanon-Cumberland-Adams-York-Lancaster- 138 PM EDT Fri Apr 7 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ024>026-033>036-081745- Cambria-Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin- 138 PM EDT Fri Apr 7 2017 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. Northwest winds will gust close to 45 mph this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DeVoir
Nearby
River Flood Warnings in Pennsylvania, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.